How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

Hitting probabilities for nonlinear systems of stochastic waves

About this Title

Robert C. Dalang and Marta Sanz-Solé

Publication: Memoirs of the American Mathematical Society
Publication Year: 2015; Volume 237, Number 1120
ISBNs: 978-1-4704-1423-8 (print); 978-1-4704-2507-4 (online)
Published electronically: January 22, 2015
Keywords:Hitting probabilities, systems of stochastic wave equations, spatially homogeneous Gaussian noise, capacity

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Upper bounds on hitting probabilities
  • Chapter 3. Conditions on Malliavin matrix eigenvalues for lower bounds
  • Chapter 4. Study of Malliavin matrix eigenvalues and lower bounds
  • Appendix A. Technical estimates


We consider a -dimensional random field that solves a nonlinear system of stochastic wave equations in spatial dimensions , driven by a spatially homogeneous Gaussian noise that is white in time. We mainly consider the case where the spatial covariance is given by a Riesz kernel with exponent . Using Malliavin calculus, we establish upper and lower bounds on the probabilities that the random field visits a deterministic subset of , in terms, respectively, of Hausdorff measure and Newtonian capacity of this set. The dimension that appears in the Hausdorff measure is close to optimal, and shows that when , points are polar for . Conversely, in low dimensions , points are not polar. There is however an interval in which the question of polarity of points remains open.

References [Enhancements On Off] (What's this?)

American Mathematical Society